MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH LUMINOS DRF MAX; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH LUMINOS DRF MAX; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10762471
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A supplemental report will be submitted if additional information becomes available.Internal id# (b)(4).
 
Event or Problem Description
It was reported to siemens that the patient table of the luminos drf max system moved and tilted without given command.No patient involvement or injury were communicated to siemens.
 
Additional Manufacturer Narrative
The issue was investigated in detail.The investigation included the analysis of the provided log files as well as inspection of the affected and returned joystick.Due to the "and"-link between the signal and the dmg (dead man grip) integrated in the joystick, a joystick-internal continuous signal can only be recorded in the log files when the dmg is activated.Therefore, in the reported case a joystick-internal continuous signal cannot be explicitly analyzed in the log files.The analysis of the log files showed that at the time of event a tilting movement was detected.Furthermore, an operation request from the rcc (remote control console) and a dmg activation from the rcc were found.There was no request for operation from the table control console.It could be seen that the operations are activated by the joystick.It is not apparent whether the motion requests were activated intentionally by the user.No error behavior could be detected in the log files and no continuous dmg error was recognized.The visual inspection of the joystick and the flat ribbon cable did not show any deviations, defects, or liquid penetration.Both parts were inconspicuous.The functional tests of the components were carried out in the system environment.The joystick has revision level 02, which indicates that the output signal of the joystick is connected to the dmg signal.This means that the joystick only changes its output signal when its dmg signal is active.The dmg sensor reacts to a hand getting close (touch by hand) but not, for example, to a pencil.Therefore, first the output signal was observed with a deflection of the joystick with a pencil.The recordings showed no changes in the signal.Subsequently, the dmg was activated by grasping the joystick with the hand without deflecting it.This resulted in a slight change in the signal, but it was still in a range that the scu (system control unit) does not recognize this as deflection of the joystick.The joystick was then deflected in both directions with varying speeds.The signal showed normal continuous course.The movement of the axis was also inconspicuous.The same tests were carried out with and without the flat ribbon cable.The results of both measurements were identical and inconspicuous.According to the involved service technician, the physicist coincidentally put his arm in close proximity to the joystick for system tilt and thereby activating the dmg signal.This behavior could not be confirmed or even reproduced during the investigation of the log files and the component.Based on the performed analysis and test results, no malfunction of the returned joystick could be identified; the joystick worked according to its specification.The function of the dmg also worked according to its specification and without any deviations.The described misbehavior could not be reproduced.The only possible cause for the described behavior could be unintentional operation.Since the replacement of the affected part, no further issues have been reported from the concerned site.

Brand Name
LUMINOS DRF MAX
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key11037775
Report Number3004977335-2020-59312
Device Sequence Number11018917
Product Code OWB
UDI-Device Identifier04056869009155
UDI-Public04056869009155
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10762471
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;